Jump to content



Search



Shoutbox Open the Shoutbox in a popup
@  babyray : (21 August 2014 - 07:15 AM) Dc
@  rootbeer22 : (20 August 2014 - 02:19 PM) Buddy Statements
@  IraqVet : (19 August 2014 - 07:02 PM) Anyone Recieveing Letters From Vfw To Applay For Tricare And Campava Supplimantal Insurance When You Do Not Have 100% Yet....mines Pending But I Wonder If They Know Something I Dont
@  Detonator : (19 August 2014 - 10:51 AM) Insomnia
@  jbasser : (18 August 2014 - 08:29 PM) Folks, Dont Miss The Hadit Radio Show Wed At 1Pm Eastern. The Basser Hour.
@  Thadine : (18 August 2014 - 12:23 PM) Nod
@  carlie : (18 August 2014 - 08:37 AM) Notapb1 - Might Get More Replies If You Post The Questions Into The Forums.
@  notapb1 : (18 August 2014 - 07:26 AM) Looking For Feedback. I Have Applied For Iu. Was Told To Come In For A Psych Eval And Diabetes Clinic. Received A Call From Va They Were Cancelling The Psych Eval As The Doc(?) Who Did It In March(Ptsd Increase) Was Asked For His Opinion And He Was Going To Submit That. This Is The Same Individual Who Told Me Off The Record About Iu And To Contact My Service Officer. Sounds Positive To Me, But I May Be A Little Bias. Thoughts?
@  waltbarb : (16 August 2014 - 08:35 PM) Appeal
@  MarkInTexas : (16 August 2014 - 04:49 PM) Just Testing This "shout" Thing....... Have A Great Weekend Everybody!
@  Notorious Kelly : (16 August 2014 - 04:40 PM) I Reset Firefox And Now Can Read- Probably Kok Issue (Kitties On The Keyboard)
@  Notorious Kelly : (16 August 2014 - 04:25 PM) I Couldn't Read Posts So I Changed Theme To Ipboard Mobile. Now I Can Read And It Says Hadit Custom
@  carlie : (16 August 2014 - 03:32 PM) Raymondb50 - Probably Better To Post Your Question To The Board.
@  carlie : (16 August 2014 - 03:15 PM) Raymondbb50 - What Is It That You Want ?
@  raymondb50 : (15 August 2014 - 09:47 PM) How Do I Change Member Title And Group Info In My Profile?
@  carlie : (15 August 2014 - 08:37 PM) Just Saying Hi To All
@  WoundedWarrior : (14 August 2014 - 08:50 AM) Got Unofficial Word From The Vso - Unofficially Approved For Tdiu, Effective Date 6/3/2014
@  mrmark1999 : (13 August 2014 - 06:23 PM) Ok When You Call The 1800 # You Feel Like They Allways Have Heavy Call Volume
@  Notorious Kelly : (13 August 2014 - 06:08 AM) Hi Autumn - Those Links Aren't Working Thru Shoutbox; Maybe In A Regular Post. Thanks!
@  autumn : (12 August 2014 - 05:46 PM) Http://bit.ly/1Ojvi2B : Why Would A Doctor With A Sense Of Integrity And Really Good Medical Quals Want To Work At This Thug Org? Central Office Ties Their Hands Too Boot.

Photo
- - - - -

Ulcerative Colitis Secondary To Ptsd?


This topic has been archived. This means that you cannot reply to this topic.
3 replies to this topic

#1 Doc John

 
Doc John

    E-3 Seaman

  • Third Class Petty Officers
  • PipPipPip
  • 50 posts
 

Posted 07 March 2011 - 11:57 AM

I am currently rated 70% for PTSD. I have been diagnosed and suffering from ulcerative colitis since 1995. I currently see a non-VA physician and take medications to control the symptoms of the colitis. I also take meds for the PTSD which do not seem to have any effect on the ulcerative colitis. When my my PTSD symptoms are worse, so is the Ulcerative Colitis.

My first question to any veterans, physicians, or ratings examiners is: Does a probable connection between the Ulcerative Colitis and PTSD exist.

My second question is: If the two are connected, who is best qualified to make the connection before I request a C&P exam for increased compensation rate, my non-VA gastroenterologist or my VA psychiatrist?

Advertise Here

 

#2 Berta

 
Berta

    HadIt.com Elder/SVR Radio Panelist

  • SVR
  • PipPipPipPipPipPipPipPipPipPip
  • 28583 posts
 

Posted 07 March 2011 - 02:10 PM

GOOD question-
personally I would seek an IMO from the non VA doctor.

This recent BVA case is similiar:
http://www4.va.gov/v...es5/1039996.txt

The veteran was denied for his colitus as aggravated by his SC PTSD because his IMO doctor did not prepare the IMO right.

The IMO criteria is here in our IMO forum.

If you can find some good medical citations of the link perhaps the gastro doc would use them or probably use some of his own medical citations.

If the VA psychiatrist is wiling to offer you a supportive opinion that is good too.
My personal experience however tells me that if one gets a strong IMO from a non VA doctor ,with expertise in field of disability, they are getting a more thorough and detailed opinion that whatever they will get from a C & P doctor (who might not even be a real doctor)

I suggest you claim your NSC colitis is 'aggravated' by your PTSD meds.If the claim succeeds, the VA will rate the level of aggravation.

Edited by Berta, 07 March 2011 - 02:23 PM.


#3 Berta

 
Berta

    HadIt.com Elder/SVR Radio Panelist

  • SVR
  • PipPipPipPipPipPipPipPipPipPip
  • 28583 posts
 

Posted 07 March 2011 - 02:26 PM

Wait-I am wrong-I suggest you state that the PTSD aggravates your NSC colitis- you did say the meds have not aggravated it.

I missed that at first. Have you thoroughly reviewed any literatre on the PTSD meds to definitely rule out their affect on the colitis?

I found many similiar cases at the BVA but they were either denied or on remand.It is certainly possible that PTSD could have an effect on the colitis.

#4 Doc John

 
Doc John

    E-3 Seaman

  • Third Class Petty Officers
  • PipPipPip
  • 50 posts
 

Posted 15 March 2011 - 12:58 PM

Berta, thank you.

It looks like I have some research work ahead of me.

My gastroenterologist outside of the VA says he can neither confirm nor deny that a nexus exists between the two conditions.

I will need another physician in the Tampa Bay area who can draw that line for me.

Ulcerative colitis, being a form of inflammatory bowel disease, is made worse by a lot of different things and I imagine my PTSD meds could surely be included. The problem is that no actual cause of the ulcerative colitis has ever been discovered. It seems to be an auto-immune disorder that causes the bowel to become inflamed and ulcerated. It is similar to Chron's disease and may have a genetic link.

There are some medicines (short term prednisone followed by specialized anti-inflammatories for the long term) that will control the symptoms and get the disease into remission.

But I know from my own personal experience that when my stress is up and my PTSD meds stop controling the stress, that the colitis flares up, too.


Wait-I am wrong-I suggest you state that the PTSD aggravates your NSC colitis- you did say the meds have not aggravated it.

I missed that at first. Have you thoroughly reviewed any literatre on the PTSD meds to definitely rule out their affect on the colitis?

I found many similiar cases at the BVA but they were either denied or on remand.It is certainly possible that PTSD could have an effect on the colitis.






Advertise Here